MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420190
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening of femoral component, patella and tibial baseplate.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis was conducted and the components were inspected visually.No destructive analysis was conducted during this investigation.Bone cement attachment was observed on all of the fixation surfaces of the components with the exception that the tibial baseplate exhibited bone cement attachment on less than half of the fixation surface.Scratching observed on the femoral component was likely due to contact with the tibial baseplate during implantation or removal.Wear, burnishing, and deformation observed on the post of the insert resulted from normal articulation in vivo and which was likely caused due to contact with the femoral cam during expected use in vivo.Wear observed on the articular surfaces of the insert was likely caused by third body debris.No manufacturing deviations were noted during this investigation.A clinical evaluation was conducted and based on the information available, the root cause for the ¿pain and disability¿ stated as the reason for this first revision cannot be concluded.The root cause for second revision was likely the reported infection acquired at the time of the first revision.Without supporting clinical/medical documents a thorough investigation cannot be performed.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.Should information become available this complaint can be re-assessed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II NON-POR TIB SZ 7 RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8727646
Report Number1020279-2019-02433
Device Sequence Number1807950
Product Code JWH
UDI-Device Identifier03596010206374
UDI-Public03596010206374
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Catalogue Number71420190
Device Lot Number11EAF0022F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;